Alert archive / New York / Special Weather Statements in 2015

Special Weather Statement, NWS Albany, NY

May 30, 2015Hamilton County, New York

NWS Albany, NY issued this special weather statement at May 30, 2015, 9:21 PM EDT for Hamilton County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2015, 9:21 PM EDT (01:21 UTC)
Expired
May 30, 2015, 10:00 PM EDT
In force
39 min
Issued by
NWS Albany, NY

County Hamilton County, NY

The radar

The Ft Drum radar (KTYX), 95 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2015-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2015-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
318 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1499 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

910 
WWUS81 KALY 310121
SPSALY

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
921 PM EDT SAT MAY 30 2015
 
NYZ032-033-310200-
HAMILTON-NORTHERN HERKIMER-
921 PM EDT SAT MAY 30 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL HERKIMER
AND SOUTHERN HAMILTON COUNTIES...

AT 921 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF LIMEKILN LAKE CAMPGROUND TO 14 MILES
WEST OF LAKE PLEASANT TO 10 MILES NORTH OF STRATFORD...AND MOVING
EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SPECULATOR...LAKE PLEASANT...WELLS...LEWEY LAKE CAMPGROUND...
SACANDAGA CAMPGROUND...MOFFITT BEACH CAMPGROUND...HOPE...PERKINS
CLEARING...GIRARDS SUGARBUSH...WEST CANADA LAKES...MOUNTAIN HOME...
CLOCKMILL CORNERS...PISECO...HOFFMEISTER...GILMANTOWN...SHAKER
PLACE...HIGGINS BAY...AVERYS PLACE...RUDESTON AND CASWELL LAKE.

LAT...LON 4369 7490 4372 7428 4344 7418 4326 7415
      4326 7464 4330 7474 4347 7476
TIME...MOT...LOC 0121Z 272DEG 35KT 4363 7479 4347 7470 4334 7468 
$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at May 30, 8:08 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, May 30, 8:08 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
808 PM EDT SAT MAY 30 2015

.SYNOPSIS...
A COLD FRONT...WORKING ACROSS THE WESTERN GREAT LAKES...WILL
APPROACH OUR AREA THROUGH THE NIGHT. THEN...AS THE COLD FRONT
REACHES OUR REGION...IT WILL STALL JUST TO THE SOUTH OF ALBANY.
WAVES OF LOW PRESSURE WILL RIDE ALONG THIS BOUNDARY LATE TONIGHT
THROUGH MONDAY WHICH IS EXPECTED TO BRING A SOAKING RAINFALL TO
THE REGION.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 8 PM EDT...ANOTHER CLUSTER OF SHOWERS AND THUNDERSTORMS IS
AFFECTING THE LAKE GEORGE/SARATOGA REGION WITH HEAVY DOWNPOURS AND
FAIRLY FREQUENT CLOUD TO GROUND LIGHTNING. A SMALLER BATCH OF
SHOWERS WILL BE APPROACHING THE CAPITAL REGION FROM THE SOUTHWEST
OVER THE NEXT 1-2 HOURS. AND...ADDITIONAL ROUNDS OF SHOWERS AND
THUNDERSTORMS WILL PERSIST ACROSS THE WESTERN ADIRONDACKS THROUGH
THIS EVENING.

OTHER SHOWERS AND STORMS IN CENTRAL AND WESTERN NY ARE WITHIN A
WEAK PREFRONTAL SURFACE TROUGH AND STRENGTHENING WEST TO SOUTHWEST
BOUNDARY LAYER FLOW. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD BE
CONFINED TO AREAS ALONG AND NORTHWEST OF THE SCHOHARIE VALLEY...
WESTERN MOHAWK VALLEY...SOUTHERN ADIRONDACKS...LAKE GEORGE
SARATOGA REGION AND CAPITAL DISTRICT TO SOUTHERN VERMONT THROUGH
THIS EVENING.

THE SURFACE WIND SHIFT AND DEW POINT BOUNDARY ASSOCIATED WITH THE
COLD FRONTAL PASSAGE SHOULD BUILD EAST AND SOUTH THROUGH THE
NIGHT...AND BY SUNRISE...SHOULD BE JUST THROUGH THE SCHOHARIE
VALLEY...CAPITAL DISTRICT...SOME OF THE TACONICS AND NORTHERN
BERKSHIRES. THERE SHOULD BE A BROKEN BAND OF CONVECTION ASSOCIATED
WITH THE SURFACE WIND SHIFT AND DEW POINT BOUNDARY...SO LIKELY
SHOWERS AND SCATTERED THUNDERSTORMS FOR AREAS THAT WILL SEE THE
FRONTAL PASSAGE.

TEMPERATURES WILL FALL INTO THE MID TO UPPER 50S TO LOWER 60S
BEHIND THE FRONT...BUT AREAS SUCH AS PARTS OF THE EASTERN
CATSKILLS...MID HUDSON VALLEY...SOUTHERN BERKSHIRES AND NW CT WILL
PROBABLY NOT SEE THE FRONTAL PASSAGE TONIGHT. SO...LOW
TEMPERATURES IN THOSE AREAS SHOULD BE SOLIDLY IN THE 60S TO NEAR
70...WITH ONLY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS.

DEEP LAYER SHEAR AND THE BOUNDARY LAYER WIND MAXIMUM ARE EXPECTED
TO WEAKEN THROUGH THIS EVENING...SO CHANCES FOR MARGINAL SEVERE
WIND GUSTS AND HAIL WILL BE MINIMAL AT BEST. INSTABILITY IS
EXPECTED TO DIMINISH AS WELL. SO...LOCALLY HEAVY RAIN AND
LIGHTNING WILL BE THE MAIN FEATURES TO THE CONVECTION.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
THE SURFACE COLD FRONT SHOULD SETTLE JUST SOUTH OF THE REGION
THROUGH SUNDAY AS UPPER ENERGY IN CANADA DROPS TO NEAR THE U.S.
CANADA BORDER...ENHANCING BOUNDARY LAYER CONVERGENCE AND MOISTURE
ADVECTION JUST NORTH OF THE SURFACE COLD FRONT. SO...OUR SURFACE
TEMPERATURES WILL BE COOL...AS WE WILL BE JUST NORTH OF THE COLD
FRONT...BUT ABOVE THE SURFACE...DEEP MOISTURE...UPPER DYNAMICS...
FRONTOGENESIS ALONG A FAIRLY TIGHT THERMAL GRADIENT AND INCREASING
UPPER DIVERGENCE ASSOCIATED WITH OUR BEING IN THE RIGHT ENTRANCE
REGION OF AN UPPER JET SEGMENT IN CANADA...WILL CONTRIBUTE TO
PERIODS OF SHOWERS...AND SOME LOCALLY HEAVY RAINFALL.

THE UPPER ENERGY AND ASSOCIATED LOW LEVEL FORCING IS EXPECTED TO
TRACK QUITE SLOWLY EAST...RESULTING IN A PROLONGED PERIOD OF
SHOWERS WITH LOCALLY HEAVY RAINFALL. TEMPERATURES ARE QUITE COOL
WELL BEHIND THE COLD FRONT...BUT DUE TO THE SLOW EVOLUTION OF THE
PROGRESS OF THE UPPER AND LOW LEVEL FEATURES...AND THE EXIT OF THE
UPPER LEVEL JET...THE STRONGEST COLD ADVECTION LOOKS TO BE MORE
TOWARD MONDAY...WITH SOME BEGINNING OF MODERATION TUESDAY.
SO...TEMPERATURES ARE LIKELY TO JUST STAY STEADY MUCH OF SUNDAY...
THEN SLOWLY FALL DURING THE AFTERNOON. TEMPERATURES SHOULD FALL
INTO THE UPPER 40S TO MID 50S SUNDAY NIGHT. THEN...WITH MORE
PERIODS OF SHOWERS AND RAIN...TEMPERATURES AGAIN...SHOULD RISE A
FEW DEGREES AT BEST MONDAY...WITH MANY AREAS PEAKING IN THE 50S.

BY TUESDAY...WESTERN AREAS SHOULD SEE GRADUALLY DECREASING
COVERAGE OF SHOWERS IN THE MORNING...THEN DECREASING COVERAGE OF
SHOWERS IN EASTERN NY AND WESTERN NEW ENGLAND TUESDAY AFTERNOON.
STILL...WITH THE SHOWERS AND CLOUD COVER...HIGHS IN THE UPPER 50S
AND LOWER 60S NORTH TO MID TO UPPER 60S SOUTH.

THE LONG DURATION...SOAKING RAIN SHOULD NOT RESULT IN ANY
WIDESPREAD FLOOD THREAT DUE TO THE RECENT DRY CONDITIONS...AS
VEGETATION SHOULD SOAK UP MUCH OF THE RAIN AND RUN OFF SHOULD NOT
PUSH MAIN STEM RIVER LEVELS TO OR ABOVE CAUTION STAGE. STILL...
WILL HAVE TO KEEP AN EYE FOR SOME HIGHLY LOCALIZED POSSIBLE
STANDING WATER IN URBAN AND SMALL STREAM AREAS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MUCH OF THE LONG TERM PORTION OF THE FORECAST SHOULD BE DOMINATED BY
HIGH PRESSURE BUILDING IN FROM THE GREAT LAKES REGION...AS MID/UPPER
TROPOSPHERIC HEIGHTS RISE IN THE WAKE OF THE EARLY WEEK SYSTEM.

THIS SHOULD FAVOR GENERALLY DRY CONDITIONS...WITH TEMPERATURES
WARMING BACK TO...AND EVENTUALLY ABOVE NORMAL LEVELS BY LATE IN THE
WEEK.

EVENTUALLY...BY NEXT SATURDAY...THE POTENTIAL FOR SHOWERS SHOULD
INCREASE AHEAD OF ANOTHER UPPER LEVEL IMPULSE APPROACHING FROM
SOUTHERN CANADA...WHICH MAY INFUSE SOME DEEPER LOW/MID LEVEL
MOISTURE AHEAD OF IT FROM THE SOUTHEAST/SOUTHERN U.S.

HERE ARE SOME SPECIFICS...

TUE NT...SOME LINGERING SHOWERS MAY STILL BE OCCURRING IN THE WAKE
OF THE DEPARTING UPPER LEVEL SHORTWAVE...ESP ACROSS THE SOUTHERN
ADIRONDACKS...UPPER HUDSON RIVER VALLEY AND SOUTHERN VT. MIN TEMPS
FOR TUE NT/WED AM SHOULD STILL BE SOMEWHAT COOL...GENERALLY FALLING
INTO THE 40S FOR MOST AREAS...WITH PERHAPS LOWER 50S ACROSS THE MID
HUDSON VALLEY REGION. WILL HAVE TO WATCH THE SOUTHERN ADIRONDACKS
FOR SOME FROST POTENTIAL...WHICH WOULD BE ACCENTUATED IF SKIES CLEAR
OUT EARLY ENOUGH.

WED-THU NT...HIGH PRESSURE SHOULD BRING GENERALLY DRY
CONDITIONS...WITH MODERATING TEMPERATURES. EXPECT MAX TEMPS TO REACH
THE LOWER 70S IN VALLEYS...WITH MAINLY MID 50S TO LOWER 60S ACROSS
HIGHER ELEVATIONS. WED NT/THU AM SHOULD FALL INTO THE 40S TO LOWER
50S. THU MAX TEMPS SHOULD REACH 75-80 IN VALLEYS...AND MID 60S TO
LOWER 70S ACROSS HIGHER ELEVATIONS. THU NT/FRI AM SHOULD ONLY FALL
INTO THE 50S FOR MOST AREAS...WITH PERHAPS SOME 40S ACROSS PORTIONS
OF THE SOUTHERN ADIRONDACKS.

FRI-SAT...LOW LEVEL MOISTURE SHOULD BEGIN BUILDING BACK NORTH AND
EAST INTO THE REGION...WITH A COLD FRONT POSSIBLY APPROACHING FROM
THE GREAT LAKES BY LATER SAT. WILL GRADUALLY INCREASE POPS INTO THE
SLIGHT CHC RANGE BY LATE FRI INTO FRI NT...THEN CHC POPS BY SAT
AFTERNOON. IT SHOULD BE WARMER AND INCREASINGLY HUMID...WITH MAX
TEMPS BOTH DAYS LIKELY REACHING 80-85 IN VALLEYS...AND 75-80 ACROSS
HIGHER ELEVATIONS. FRI NT/SAT AM SHOULD BE FAIRLY WARM...AND
POSSIBLY A BI HUMID...WITH MOST MIN TEMPS FALLING TO 55-
60...ALTHOUGH SOME PORTIONS OF THE HUDSON RIVER VALLEY MAY ONLY FALL
BACK INTO THE MID 60S.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
A COLD FRONT WILL GRADUALLY SETTLE SOUTHWARD ACROSS THE TAF SITES
LATE TONIGHT INTO SUNDAY MORNING...PRECEDED AND ACCOMPANIED BY
SHOWERS AND THUNDERSTORMS. THE FRONT WILL THEN STALL JUST SOUTH OF
THE REGION ON SUNDAY...AS WAVES OF LOW PRESURE TRACK ALONG IT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCASIONALLY
IMPACT KGFL THROUGH 01Z/SUN...AND MAY ALSO IMPACT KALB BETWEEN
01Z-04Z/SUN. THE REMAINING TAF SITES SHOULD REMAIN GENERALLY RAIN
FREE THROUGH THIS EVENING.

THEN...AFTER 02Z/SUN...SHOWERS AND THUNDERSTORMS SHOULD INCREASE
FROM W TO E ONCE AGAIN AND MAY OCCASIONALLY IMPACT ALL TAF SITES
THROUGH LATE TONIGHT. LOCALLY HEAVY RAIN...AND GUSTY WINDS COULD
OCCUR IN THUNDERSTORMS. IN ADDITION...AREAS OF MVFR CIGS/VSBYS
SHOULD DEVELOP LATER TONIGHT AS WELL.

AS THE COLD FRONT SETTLES SOUTHWARD...A PERIOD OF IFR CIGS IS
LIKELY TO IMMEDIATELY FOLLOW THE FRONT...FIRST AFFECTING KGFL
ROUGHLY BETWEEN 10Z-15Z/SUN...KALB BETWEEN 12Z-15Z/SUN...KPSF AND
KPOU BETWEEN 13Z-17Z/SUN. IN ADDITION...ADDITIONAL SHOWERS WILL
REMAIN POSSIBLE.

WINDS WILL REMAIN FROM THE SOUTH TO SOUTHWEST OVERNIGHT AT 5-10
KT...ALTHOUGH MAY BE A LITTLE STRONGER IN GUSTS AT KALB THIS
EVENING. WINDS WILL THEN SHIFT INTO THE NORTH TO NORTHEAST IN THE
WAKE OF THE FRONT AROUND OR JUST AFTER DAYBREAK FROM N TO
S...EXCEPT NOT UNTIL MID MORNING AT KPOU. SPEEDS MAY BRIEFLY
INCREASE TO 8-12 KT WITH GUSTS OF 20 KT OR SLIGHTLY HIGHER
INITIALLY...THEN DIMINISH SLIGHTLY TO 5-10 KT A FEW HOURS AFTER
THE FRONT PASSES.

WINDS WILL ALSO BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN
AND NEAR ANY THUNDERSTORMS.

OUTLOOK...

SUNDAY NIGHT: HIGH OPERATIONAL IMPACT. DEFINITE SHRA.
MONDAY: HIGH OPERATIONAL IMPACT. DEFINITE SHRA.
MONDAY NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA.
TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
TUESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
WEDNESDAY: NO OPERATIONAL IMPACT. NO SIG WX.
WEDNESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
THURSDAY: NO OPERATIONAL IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
A LONG DURATION WIDESPREAD HEAVY RAIN IS EXPECTED THROUGH
TUESDAY...WITH WELL OVER A QUARTER INCH OF RAIN EXPECTED DURING
THE TIME PERIOD. SO...THERE SHOULD NOT BE ANY FIRE WEATHER ISSUES
THROUGH THAT TIME.

&&

.HYDROLOGY...
A WIDESPREAD SIGNIFICANT RAINFALL IS EXPECTED THROUGH TUESDAY AS
COLD FRONT APPROACHES AND SLOWLY MOVES ACROSS THE REGION AS A WAVE
OF LOW PRESSURE MOVES ALONG THE BOUNDARY. SHOWERS AND
THUNDERSTORMS ARE EXPECTED MAINLY TONIGHT. A WAVE OF LOW PRESSURE
WILL FORM ON THE BOUNDARY SLOWING ITS PROGRESS ACROSS THE REGION
AND RESULTING IN SHOWERS ACROSS THE REGION. AT THIS TIME...A
WIDESPREAD 1 TO 3 INCHES OF RAINFALL IS FORECAST THROUGH MONDAY
WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS WILL LIKELY BE
BENEFICIAL RAINFALL SINCE MUCH OF OUR REGION HAS ONLY SEEN ABOUT
HALF ITS NORMAL RAINFALL SO FAR THIS YEAR.

THE LONG DURATION...SOAKING RAIN SHOULD NOT RESULT IN ANY
WIDESPREAD FLOOD THREAT DUE TO THE RECENT DRY CONDITIONS...AS
VEGETATION SHOULD SOAK UP MUCH OF THE RAIN AND RUN OFF SHOULD NOT
PUSH MAIN STEM RIVER LEVELS TO OR ABOVE CAUTION STAGE. STILL...
WILL HAVE TO KEEP AN EYE FOR SOME HIGHLY LOCALIZED POSSIBLE
STANDING WATER IN URBAN AND SMALL STREAM AREAS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...KL/NAS
SHORT TERM...NAS
LONG TERM...KL
AVIATION...KL/BGM
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, May 30, 4:26 PM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
426 PM EDT SAT MAY 30 2015

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-311100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
426 PM EDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...MAINLY FROM THE
CAPITAL DISTRICT NORTH AND WEST. THERE IS A MARGINAL RISK THAT
ANY THUNDERSTORM COULD BECOME STRONG TO LOCALLY SEVERE...PRODUCING
GUSTY WINDS AND PERHAPS LOCALLY HEAVY RAINFALL. THE HEAVY RAINFALL
COULD RESULT IN PONDING OF WATER IN AREAS OF POOR DRAINAGE.

ANY THUNDERSTORM THAT DOES FORM WILL MOVE FROM SOUTHWEST TO
NORTHEAST AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A SOAKING RAINFALL IS LIKELY SUNDAY THROUGH MONDAY NIGHT WITH
POTENTIAL FOR 2-3 INCHES OF RAINFALL. THIS RAIN WILL BE MOST
BENEFICIAL IN THAT WILL IMPROVE THE WATER TABLE AND PRODUCE WITHIN
BANK RISES ON ALL RIVERS AND STREAMS MORE TYPICAL FOR EARLY
SUMMER.

IT COULD HOWEVER...PRODUCE ADDITIONAL PONDING OF WATER IN AREAS OF
POOR DRAINAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 30, 4:02 PM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
402 PM EDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     LIGHTNING        QUEENSBURY              43.36N  73.67W
05/30/2015                   WARREN             NY   EMERGENCY MNGR

            LIGHTNING STRIKE TO TREE...TREE ON HOUSE.

&&

EVENT NUMBER ALY1500072

BGM
Special weather statement, May 30, 5:01 PM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
501 PM EDT SAT MAY 30 2015

NYZ032-033-302145-
HAMILTON-NORTHERN HERKIMER-
501 PM EDT SAT MAY 30 2015

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
HERKIMER AND NORTHWESTERN HAMILTON COUNTIES...

AT 500 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE 12 MILES
NORTHEAST OF LOWVILLE...OR 20 MILES NORTHWEST OF OLD FORGE...MOVING
NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LITTLE RAPIDS...ROBINWOOD...KEEPAWA...BRANDRETH...LAKE LILA...MOSHIER
FALLS...NEHASANE...LYON LAKE...PARTLOW AND BEAVER RIVER.

LAT...LON 4398 7461 4382 7514 4405 7517 4407 7512
      4405 7505 4408 7468
TIME...MOT...LOC 2100Z 243DEG 46KT 4389 7529

KL
Special weather statement, May 30, 5:18 PM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
518 PM EDT SAT MAY 30 2015

NYZ032-033-302200-
HAMILTON-NORTHERN HERKIMER-
518 PM EDT SAT MAY 30 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HERKIMER AND CENTRAL
HAMILTON COUNTIES...

AT 518 PM EDT...A STRONG THUNDERSTORM WAS NEAR MCKEEVER...OR 10 MILES
SOUTH OF OLD FORGE...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
INDIAN LAKE...SPECULATOR...OLD FORGE...INLET...LIMEKILN LAKE
CAMPGROUND...LAKE DURANT CAMPGROUND...RAQUETTE LAKE...BLUE MOUNTAIN
LAKE...NICKS LAKE CAMPGROUND...BROWN TRACT POND CAMPGROUND...FORKED
LAKE PUBLIC CAMPGROUND...GOLDEN BEACH CAMPGROUND...EIGHTH LAKE
CAMPGROUND...MCKEEVER...EAGLE BAY...ALGER ISLAND PUBLIC CAMPGROUND...
LONG LAKE...WOODS...MINNEHAHA AND DEERLAND.

LAT...LON 4400 7443 4378 7423 4345 7505 4350 7510
      4364 7511
TIME...MOT...LOC 2118Z 237DEG 41KT 4357 7504

KL
Special weather statement, May 30, 7:06 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
706 PM EDT SAT MAY 30 2015

NYZ042-043-302345-
NORTHERN WARREN-NORTHERN WASHINGTON-
706 PM EDT SAT MAY 30 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WASHINGTON AND CENTRAL
WARREN COUNTIES...

AT 704 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES WEST OF
WARRENSBURG...MOVING EAST NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WARRENSBURG...WHITEHALL...HAGUE...HULETTS LANDING...BOLTON LANDING...
CHESTERTOWN...ROGERS ROCK CAMPGROUND...PUTNAM...BOLTON...WRIGHT...
THURMAN...STONY CREEK...GRAPHITE...ATHOL...RIVERBANK...DRESDEN
CENTER...NORTH BOLTON...CHIPMANS POINT...SOUTH HORICON AND HIGH
STREET.

IF YOU ARE ON OR NEAR THE NORTHERN PORTION OF LAKE GEORGE...GET OUT
OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.

REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

LAT...LON 4378 7336 4377 7335 4373 7337 4369 7340
      4364 7343 4362 7342 4359 7343 4357 7339
      4362 7337 4363 7330 4360 7329 4341 7383
      4340 7390 4339 7399 4352 7409 4380 7350
      4381 7338
TIME...MOT...LOC 2304Z 240DEG 40KT 4348 7395
Special weather statement, May 30, 8:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
855 PM EDT SAT MAY 30 2015

NYZ032-033-038-310145-
HAMILTON-SOUTHERN HERKIMER-NORTHERN HERKIMER-
855 PM EDT SAT MAY 30 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HERKIMER AND
SOUTHWESTERN HAMILTON COUNTIES...

AT 855 PM EDT...A LINE OF STRONG THUNDERSTORMS WERE ALONG A LINE
EXTENDING FROM NEAR MCKEEVER TO NEAR HARTWICK...AND MOVING EAST AT
35 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
OHIO...WEST WINFIELD...NEWPORT...MIDDLEVILLE...POLAND...COLD BROOK...
NICKS LAKE CAMPGROUND...CEDARVILLE...MCKEEVER...NORTHWOOD...
JORDANVILLE...LIMEKILN LAKE CAMPGROUND...RUSSIA AND FAIRFIELD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4322 7507 4324 7507 4324 7512 4331 7512
      4333 7508 4369 7512 4374 7466 4315 7472
      4314 7474 4312 7473 4311 7477 4308 7477
      4300 7474 4287 7476 4290 7488 4283 7491
      4291 7510 4286 7514 4286 7521 4305 7522
TIME...MOT...LOC 0055Z 269DEG 29KT 4358 7503 4268 7502

IRL
Special weather statement, May 30, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
921 PM EDT SAT MAY 30 2015

NYZ032-033-310200-
HAMILTON-NORTHERN HERKIMER-
921 PM EDT SAT MAY 30 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL HERKIMER
AND SOUTHERN HAMILTON COUNTIES...

AT 921 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF LIMEKILN LAKE CAMPGROUND TO 14 MILES
WEST OF LAKE PLEASANT TO 10 MILES NORTH OF STRATFORD...AND MOVING
EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SPECULATOR...LAKE PLEASANT...WELLS...LEWEY LAKE CAMPGROUND...
SACANDAGA CAMPGROUND...MOFFITT BEACH CAMPGROUND...HOPE...PERKINS
CLEARING...GIRARDS SUGARBUSH...WEST CANADA LAKES...MOUNTAIN HOME...
CLOCKMILL CORNERS...PISECO...HOFFMEISTER...GILMANTOWN...SHAKER
PLACE...HIGGINS BAY...AVERYS PLACE...RUDESTON AND CASWELL LAKE.

LAT...LON 4369 7490 4372 7428 4344 7418 4326 7415
      4326 7464 4330 7474 4347 7476
TIME...MOT...LOC 0121Z 272DEG 35KT 4363 7479 4347 7470 4334 7468

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:55 PM EDTSpecial Weather StatementALYHerkimer50 min
May 30, 9:33 PM EDTSpecial Weather StatementALYFulton, Montgomery27 min
May 30, 10:00 PM EDTSpecial Weather StatementALYFulton, Montgomery45 min
May 31, 5:22 PM EDTSpecial Weather StatementALY38 min

Nearby

Special Weather Statements in New York, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.